Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 4, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 3, 2019, 4:47 PM EST for Screven County, Georgia; Allendale County, South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2019, 4:47 PM EST (21:47 UTC)
- Expired
- Mar 3, 2019, 5:28 PM EST
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Screven County, GA, Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 3:35 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
710
WUUS52 KCHS 032147
SVRCHS
GAC251-SCC005-032245-
/O.NEW.KCHS.SV.W.0004.190303T2147Z-190303T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
447 PM EST SUN MAR 3 2019
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Screven County in southeastern Georgia...
Allendale County in southeastern South Carolina...
* Until 545 PM EST.
* At 447 PM EST, a severe thunderstorm was located 13 miles west of
Allendale, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
* Locations impacted include...
Allendale, Sycamore, Ulmer, Seigling, Millett, Martin, Appleton and
Burtons Ferry Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3311 8137 3312 8119 3305 8112 3289 8158
3299 8163 3304 8156 3307 8160 3309 8160
3308 8161 3310 8161 3316 8152
TIME...MOT...LOC 2147Z 245DEG 35KT 3301 8155
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
NED2 follow-up statements
297
WWUS52 KCHS 032202
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
502 PM EST SUN MAR 3 2019
GAC251-032212-
/O.CAN.KCHS.SV.W.0004.000000T0000Z-190303T2245Z/
Screven GA-
502 PM EST SUN MAR 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN COUNTY IS CANCELLED...
The immediate risk for severe weather has ended.
LAT...LON 3311 8137 3312 8119 3305 8112 3292 8149
3297 8150 3298 8149 3301 8149 3305 8155
3305 8157 3306 8157 3307 8159 3315 8149
TIME...MOT...LOC 2202Z 245DEG 35KT 3307 8139
$$
SCC005-032245-
/O.CON.KCHS.SV.W.0004.000000T0000Z-190303T2245Z/
Allendale SC-
502 PM EST SUN MAR 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR ALLENDALE COUNTY...
At 502 PM EST, a severe thunderstorm was located near Allendale,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
Locations impacted include...
Allendale, Sycamore, Ulmer, Seigling, Millett, Martin and Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Increased rotation has been detected and a Tornado Warning may be
needed. Remain alert for a possible tornado! Tornadoes can develop
quickly from severe thunderstorms. If you spot a tornado take shelter
in a closet, bathroom or small central room in a strudy structure.
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3311 8137 3312 8119 3305 8112 3292 8149
3297 8150 3298 8149 3301 8149 3305 8155
3305 8157 3306 8157 3307 8159 3315 8149
TIME...MOT...LOC 2202Z 245DEG 35KT 3307 8139
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
NED127
WWUS52 KCHS 032228
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
528 PM EST SUN MAR 3 2019
SCC005-032238-
/O.CAN.KCHS.SV.W.0004.000000T0000Z-190303T2245Z/
Allendale SC-
528 PM EST SUN MAR 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR ALLENDALE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3311 8137 3312 8119 3305 8112 3292 8149
3297 8150 3298 8149 3301 8149 3305 8155
3305 8157 3306 8157 3307 8159 3315 8149
TIME...MOT...LOC 2227Z 245DEG 35KT 3318 8111
$$
NEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 4:28 PM EST, 19 minutes earlier.
Area forecast discussion, Mar 3, 4:28 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
428 PM EST Sun Mar 3 2019
.SYNOPSIS...
A cold front will sweep through the area tonight, followed by a
reinforcing cold front Tuesday night. High pressure will
prevail for the latter half of the week. Another frontal system
could impact the area next weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A Tornado Watch is in effect until 11 PM.
A warm front north of the area has put our area solidly in the
warm, moist sector. Approaching our area from the west-north is
the strong cold front. Conjoined with the front is a mid-level
short wave. Plenty of moisture is in place, with a plume of
PWATs 1-2 standard deviations approaching. This is driving the
heavy rain potential. But of bigger concern is the severe
potential. Isolated to scattered convection is moving across
our area and this is in line with the CAMS. Instability is
fairly good with MLCAPES approaching 1,500 J/kg and 0-6 km Bulk
Shear of 40-50 kt. DCAPE remains low, but strong winds in the
low levels could mix down, causing damaging wind gusts. The fast
storm motion should limit any flood potential. As for the
tornadic threat, parameters remain in place to possibly generate
a short-lived tornado or two, especially this evening with the
main line. The The cold front will progress into the ocean by
around 06Z, leading to a rapid drop off in coverage from west to
east during the late evening and overnight hours. Lows will
range from the upper 40s and lower 50s far inland to the mid and
upper 50s near the coast.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Monday and Monday night: By Monday morning, the cold front will be
well offshore and any lingering showers will be isolated at best and
primarily off the coast. The rest of the day will be dry and the
main forecast issue will be lingering clouds and the impact on
temperatures. Forecast highs are in the upper 50s to around 60, with
some low 60s possible in far southeastern Georgia. While some
clearing will take place through Monday evening, skies will again go
overcast Monday night. Models depict the arrival of a well defined
vorticity max late Monday night, with a weak surface trough that is
expected to be in the vicinity of the northern portion of the
forecast area. Models show an area of light precipitation developing
late, and rain chances in the 20-30 percent range are warranted
based on consensus. Overnight lows are forecast to range from the
upper 30s inland to the mid 40s at the coast.
Tuesday through Wednesday: The aforementioned surface trough, and
any precipitation near it, will quickly come to an end Tuesday
morning. High pressure will begin building in and much drier air
will filter in. Skies will clear out Tuesday afternoon and should
remain clear through Wednesday. The big change will be the arrival
of much colder air. Tuesday highs will top out in the mid to upper
50s, and then strong cold advection will bring a high chance of a
freeze for many areas Tuesday night. Lows are forecast to range from
the upper 20s inland to the low/mid 30s at the coast. A Freeze Watch
will almost certainly be needed in the coming days. Also, with
persistent northwest winds, wind chill values will fall into the low
to mid 20s for many areas. Wednesday will be a very chilly day, with
highs in the low 50s for most locations, and even some upper 40s
will be possible for portions of the Tri-County. Such values would
be on the order of 15-17 degrees below normal for early March.
Lake Winds: Strong cold advection over Lake Moultrie will result in
gusty northwest winds Tuesday night/early Wednesday. A Lake Wind
Advisory could eventually be needed.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Surface high pressure will shift overhead on Thursday and then move
offshore by Friday. Southerly return flow will help moderate
temperatures with a gradually warming expected through the period.
Another frontal system could impact the area over the weekend,
leading to higher rain chances. The main concern for the long term
period will be low temperatures Wednesday night. Ideal radiational
cooling conditions will lead to another night of potentially
freezing/sub-freezing temperatures, primarily away from the
beaches. Freeze Watch/Warnings could eventually be needed.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
18Z TAFs
A warm front north of the area is ushering deep moisture into
the area. Despite mainly MVFR ceilings, isolated to scattered
SH or TS will occur at or in the VC of the terminals this
afternoon. A second, stronger line of +TSRA is expected to move
from west to east across the terminals this evening, bringing
brief IFR and gusty winds, possibly in excess of 40 kt. The
timing of this will likely be narrowed down further as radar
trends develop. Hence amendments will be needed. After the
convection moves offshore late this evening, conditions should
gradually improve overnight into Monday.
Extended Aviation Outlook: VFR conditions are expected to
prevail.
&&
.MARINE...
Through Tonight: A strong cold front will approach from the
west-northwest early tonight, passing offshore after midnight. A
line of strong or possibly severe thunderstorms will move
through ahead of the front early tonight. Be prepared for
strong or damaging winds in some of those storms, along with
heavy rains and lightning strikes. An isolated waterspout is
also possible. Outside of the thunderstorms, the combination of
the pressure gradient along with the cold air advection behind
the front will cause winds to increase. Small Craft Advisories
are in effect for all of the waters. The worst conditions are
expected this evening. Expect, steep wind-driven seas at this
time.
Monday through Friday: Conditions will quickly improve Monday as the
cold front moves further offshore. The Small Craft Advisory for the
outer Georgia waters could linger into the morning, but should be
able to come down by midday. High pressure will build in and a
strong surge of northwest flow will take place Tuesday night. Small
Craft Advisories will almost certainly be needed for at least
portions of the local waters. Conditions will improve on Wednesday
and will remain fairly benign through the rest of the work week.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 1 AM EST Monday for AMZ330.
Small Craft Advisory until 4 AM EST Monday for AMZ352-354.
Small Craft Advisory until 10 AM EST Monday for AMZ350-374.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...ETM
AVIATION...
MARINE...Hazardous weather outlook, Mar 3, 3:43 PM EST, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 343 PM EST Sun Mar 3 2019 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-042045- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort- Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 343 PM EST Sun Mar 3 2019 ...TORNADO WATCH 9 IN EFFECT UNTIL 11 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost/Freeze: Temperatures could drop below freezing Tuesday and Wednesday night, mainly away from the beaches. Freeze Watches and Warnings may needed. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-350-352-354-042045- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 343 PM EST Sun Mar 3 2019 ...TORNADO WATCH 9 IN EFFECT UNTIL 11 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ374-042045- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 343 PM EST Sun Mar 3 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ045-042045- Inland Berkeley- 343 PM EST Sun Mar 3 2019 ...TORNADO WATCH 9 IN EFFECT UNTIL 11 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost/Freeze: Temperatures could drop below freezing Tuesday and Wednesday night. Freeze Watches and Warnings may needed. Lake Winds: A Lake Wind Advisory could be required on Lake Moultrie Tuesday night, as cold air moves across the relatively warmer lake waters. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Special weather statement, Mar 3, 3:46 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Charleston SC
346 PM EST SUN MAR 3 2019
GAZ101-SCZ047-032115-
Effingham-Inland Jasper-
346 PM EST SUN MAR 3 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES...
At 346 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Clyo, or near Springfield, moving northeast
at 40 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Springfield, Pineland, Tillman, Tarboro, Robertville, Stillwell and
Clyo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3262 8115 3242 8106 3234 8131 3250 8141
TIME...MOT...LOC 2046Z 243DEG 35KT 3246 8128
NEDLocal storm report, Mar 3, 3:58 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EST SUN MAR 03 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 4 N METTER 32.45N 82.07W
03/03/2019 E0.75 INCH CANDLER GA SOCIAL MEDIA
BROADCAST MEDIA RELAYED VIA SOCIAL MEDIA A PHOTO OF PEA
TO DIME SIZED HAIL NEAR METTER.
&&
EVENT NUMBER CHS1900073
SPRSpecial weather statement, Mar 3, 4:29 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Charleston SC
429 PM EST SUN MAR 3 2019
SCZ047-048-051-032200-
Inland Jasper-Coastal Jasper-Beaufort-
429 PM EST SUN MAR 3 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES...
At 428 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Grahamville, or over Ridgeland, moving
northeast at 45 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Beaufort, Ridgeland, Clarendon, Grahamville, Coosawhatchie, Old
House, Dale and Gardens Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3253 8062 3239 8097 3259 8108 3264 8094
3262 8090 3266 8087 3269 8079
TIME...MOT...LOC 2128Z 240DEG 37KT 3251 8094
NEDLocal storm report, Mar 3, 4:47 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EST SUN MAR 03 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 ENE HUNTERS 32.69N 81.48W
03/03/2019 E1.00 INCH SCREVEN GA 911 CALL CENTER
SCREVEN 911 CENTER REPORTED QUARTER SIZE HAIL NEAR POOR
ROBIN RD. AND HWY 24.
&&
EVENT NUMBER CHS1900074
SPRThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 1:51 AM EST | Dense Fog Advisory | CHS | 8 hr | |
| Mar 3, 3:02 PM EST | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 58 min |
| Mar 3, 3:33 PM EST | Severe Thunderstorm Warning | CHS | Jenkins | 57 min |
| Mar 3, 3:46 PM EST | Special Weather Statement | CHS | Effingham | 29 min |
| Mar 3, 4:25 PM EST | Severe Thunderstorm Warning | CHS | Screven | 50 min |
| Mar 3, 4:57 PM EST | Severe Thunderstorm Warning | CHS | Evans, Tattnall | 48 min |
| Mar 3, 5:39 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty | 51 min |
| Mar 3, 6:21 PM EST | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 54 min |
| Mar 3, 6:26 PM EST | Special Weather Statement | CHS | Effingham | 34 min |
| Mar 3, 1:50 AM EST | Marine Dense Fog Advisory | CHS | 11 hr | |
| Mar 3, 3:16 AM EST | Small Craft Advisory | CHS | 34 hr | |
| Mar 3, 4:29 PM EST | Special Weather Statement | CHS | Jasper | 31 min |
| Mar 3, 5:09 PM EST | Special Weather Statement | CHS | Colleton | 36 min |
| Mar 3, 5:41 PM EST | Special Weather Statement | CHS | Dorchester | 34 min |
| Mar 3, 6:14 PM EST | Special Weather Statement | CHS | Berkeley | 31 min |
| Mar 3, 6:16 PM EST | Special Weather Statement | CHS | Allendale | 14 min |
| Mar 3, 6:33 PM EST | Tornado Warning | CHS | Berkeley, Colleton, Dorchester | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.